Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 79, NWS San Francisco Bay Area, CA

June 6, 2014

NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 6, 2014, 9:07 PM PDT. It took effect at Jun 7, 2014, 12:00 PM PDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2014, 9:07 PM PDT (04:07 UTC)
In effect from
Jun 7, 2014, 12:00 PM PDT
Expired
Jun 9, 2014, 3:00 AM PDT
In force
39 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WHUS76 KMTR 070407
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
907 PM PDT FRI JUN 6 2014

PZZ540-071215-
/O.CAN.KMTR.SC.Y.0077.000000T0000Z-140609T1000Z/
/O.NEW.KMTR.SC.Y.0079.140607T1900Z-140609T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
907 PM PDT FRI JUN 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 3 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 AM
PDT MONDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT SATURDAY
  AFTERNOON AND WILL PERSIST THROUGH AT LEAST LATE SUNDAY NIGHT.

* SEAS: WILL BECOME ROUGH AS THE WINDS STRENGTHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-070515-
/O.CAN.KMTR.SC.Y.0077.140607T0800Z-140607T1300Z/
POINT PINOS TO POINT PIEDRAS BLANCAS 10 TO 60 NM OFFSHORE-
907 PM PDT FRI JUN 6 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

PZZ530-071000-
/O.EXP.KMTR.SC.Y.0077.000000T0000Z-140607T0400Z/
/O.NEW.KMTR.SC.Y.0078.140607T0407Z-140607T1000Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
907 PM PDT FRI JUN 6 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

* WINDS: WESTERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH 3 AM.
  STRONGEST WINDS FROM THE GOLDEN GATE TO ANGEL ISLAND PRODUCING
  ROUGH AND CHOPPY SEAS IN THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-071215-
/O.CON.KMTR.SC.Y.0077.000000T0000Z-140608T0000Z/
/O.CON.KMTR.GL.W.0009.140608T0000Z-140609T1000Z/
POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE-
907 PM PDT FRI JUN 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM SATURDAY TO 3 AM PDT
MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM SATURDAY TO 3 AM PDT
MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
SATURDAY. 

* WINDS: NORTHWEST WINDS FROM 15 TO 30 KT THROUGH SATURDAY 
  AFTERNOON WILL INCREASE 25 TO 35 KT SATURDAY NIGHT THROUGH 
  MONDAY. 

* SEAS: COMBINED SEAS BUILDING TO 15 FEET OVER THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ575-071215-
/O.EXT.KMTR.SC.Y.0077.140607T1900Z-140609T1000Z/
PIGEON POINT TO POINT PINOS 10 TO 60 NM OFFSHORE-
907 PM PDT FRI JUN 6 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON SATURDAY TO 3 AM
PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON SATURDAY TO
3 AM PDT MONDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT SATURDAY
  AFTERNOON AND WILL CONTINUE THROUGH AT LEAST LATE SUNDAY NIGHT.

* SEAS: WILL BECOME ROUGH AS THE WINDS STRENGTHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-071215-
/O.CON.KMTR.SC.Y.0071.000000T0000Z-140609T1000Z/
POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE-
907 PM PDT FRI JUN 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL PERSIST THROUGH AT
  LEAST EARLY MONDAY MORNING.

* SEAS: WILL BECOME ROUGH AS THE WINDS STRENGTHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VISIT US AT WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 8:56 PM PDT, 11 minutes earlier.

Area forecast discussion, Jun 6, 8:56 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
856 PM PDT FRI JUN 6 2014

.SYNOPSIS...WARMER TEMPERATURES ARE FORECAST THIS WEEKEND AS HIGH
PRESSURE BUILDS ALONG THE WEST COAST. HIGH TEMPS INLAND WILL BE IN
THE 80S AND 90S WHILE THE COAST REMAINS IN THE 60S AND 70S. COOLER
WEATHER RETURNS NEXT WEEK.

&&

.DISCUSSION...AS OF 8:55 PM PDT FRIDAY...VERY LITTLE HAS CHANGED
OVER THE PAST FEW DAYS. THE MARINE LAYER DEPTH REMAINS NEAR 1500
FEET AND MODERATE ONSHORE FLOW CONTINUES TO HOLD DAYTIME
TEMPERATURES TO NEAR NORMAL OR SLIGHTLY BELOW NORMAL.

A WARMING TREND WILL OCCUR OVER THE WEEKEND AS AN UPPER RIDGE
BUILDS ALONG THE WEST COAST...COMPRESSING THE MARINE LAYER AND
WARMING THE OVERLYING AIRMASS. INLAND TEMPERATURES WILL WARM 5 TO
10 DEGREES TOMORROW AND THEN WARM AN ADDITIONAL 5 TO 10 DEGREES ON
SUNDAY. BY SUNDAY INLAND HIGHS WILL MOSTLY BE IN THE 90S. SOME OF
THE WARMER INLAND VALLEYS...SUCH AS THE LIVERMORE VALLEY AND THE
SOUTHERN SALINAS VALLEY...WILL LIKELY WARM ABOVE THE CENTURY MARK.
THE MARINE LAYER WILL COMPRESS TO A DEPTH OF LESS THAN 1000 FEET
BY SATURDAY NIGHT WHICH WILL MEAN MOST NIGHT AND MORNING LOW
CLOUDS AND FOG WILL BE CONFINED TO AREAS CLOSE TO THE OCEAN THIS
WEEKEND. THAT PERSISTENT SHALLOW MARINE LAYER AND LACK OF OFFSHORE
FLOW WILL MEAN COASTAL AREAS WILL SEE MUCH LESS WARMING OVER THE
WEEKEND COMPARED TO INLAND AREAS. HIGHS NEAR THE COAST LIKELY WON'T
CLIMB BEYOND THE 70S.

THE UPPER RIDGE WILL BEGIN TO SHIFT TO THE EAST BY MONDAY AS A
WEAK UPPER LOW APPROACHES THE CENTRAL CA COAST. ONSHORE FLOW WILL
BEGIN TO INCREASE ON MONDAY AS WILL THE DEPTH OF THE MARINE LAYER.
HOWEVER...LATEST GUIDANCE INDICATES THAT ANY ONSHORE PUSH OF
MARINE AIR ON MONDAY WILL OCCUR LATE AND WON'T BE PARTICULARLY
STRONG. THUS...IT NOW LOOKS LIKE ONLY MODEST COOLING IS EXPECTED
ON MONDAY...ESPECIALLY FOR INLAND AREAS. MORE SIGNIFICANT COOLING
IS FORECAST BY THE MIDDLE OF NEXT WEEK AS A LONGWAVE UPPER TROUGH
DEVELOPS NEAR THE WEST COAST.

&&

.AVIATION...AS OF 5:10 PM PDT FRIDAY...STRATUS PERSIST ALONG THE
COAST THIS AFTERNOON UNDER A 1500 FT MARINE LAYER. LOW CLOUDS ARE
EXPECTED TO PUSH INLAND TONIGHT WITH RETURN AND CLEARING TIMES SIMILAR
TO YESTERDAY EXPECTED. MODERATE ONSHORE FLOW WILL EASE BECOMING
LIGHT AND LOCALLY VARIABLE OVERNIGHT. HIGH CONFIDENCE.

VICINITY OF KSFO...VFR CONDITIONS EXPECTED THROUGH LATE TONIGHT WITH
MVFR CIGS FORECAST TO RETURN AFTER 10Z. MODERATE ONSHORE FLOW
AROUND 15 TO 18 KT WILL CONTINUE THROUGH THIS EVENING BECOMING
LIGHT OVERNIGHT. HIGH CONFIDENCE.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...IFR CIGS FORECAST TO RETURN AROUND
02Z TONIGHT. CLEARING FORECAST BETWEEN 16Z-17Z SATURDAY MORNING.
MODERATE ONSHORE FLOW AROUND 15 KT WILL CONTINUE THROUGH THIS
EVENING BECOMING LIGHT OUT OF THE SOUTHWEST OVERNIGHT. HIGH
CONFIDENCE.

&&

.MARINE...AS OF 02:00 PM PDT FRIDAY...GUSTY NORTHERLY WINDS WILL
CONTINUE ACROSS THE NORTHERN OFFSHORE WATERS THROUGH THE WEEKEND.
BY SATURDAY EVENING GALE FORCE WINDS ARE FORECAST TO DEVELOP NORTH
AND WEST OF POINT REYES. MEANWHILE MUCH LIGHTER WIND AND SEA
CONDITIONS WILL BE FOUND SOUTH OF POINT REYES AND ALONG THE COAST.
A LOCALLY STRONG SEABREEZE ACROSS NORTHERN SAN FRANCISCO BAY WILL
CONTINUE INTO THE EVENING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT ARENA TO PT REYES 10-60 NM
             SCA...PT ARENA TO PT REYES 0-10 NM
             SCA...PT REYES TO PIGEON PT 10-60 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 10-60 NM FROM 1 AM UNTIL 6
                   AM
             SCA...PIGEON PT TO PT PINOS 10-60 NM FROM 1 AM
             SCA...SF BAY NORTH OF THE BAY BRIDGE UNTIL 3 AM

&&

PUBLIC FORECAST: DYKEMA
AVIATION: CW
MARINE: BELL

VISIT US AT WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:07 PM PDTSmall Craft AdvisoryMTR6 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.